Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 16, 2006, 11:01 PM MDT for El Paso County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 11:01 PM MDT (05:01 UTC)
- Expired
- Aug 17, 2006, 1:00 AM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 41 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.0 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 170503
FFWEPZ
TXC141-170700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1101 PM MDT WED AUG 16 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA
VISTA...FORT BLISS...FABENS...EL PASO...ANTHONY
* UNTIL 100 AM MDT
* AT 1055 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A LINE OF
STRONG THUNDERSTORM MOVING INTO EL PASO COUNTY. THESE STORMS WILL
BE CAPABLE OF PRODUCING ONE HALF TO ONE INCH OF RAIN IN THE NEXT
HOUR. THIS RAIN WILL FALL ON ALREADY SATURATED GROUND AND WILL
CAUSE EXCESSIVE RUNOFF AND FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3176 10649 3146 10616 3139 10599 3198 10602
3199 10664
$$
TSB1 follow-up statement
000
WGUS74 KEPZ 170551
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1148 PM MDT WED AUG 16 2006
TXC141-170558-
EL PASO TX-
1148 PM MDT WED AUG 16 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EL PASO COUNTY...
AT 1145 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF THUNDERSTORMS THAT HAD PROMPTED THE FLASH FLOOD WARNING
HAD WEAKENED. THERE WILL STILL BE LIGHT TO MODERATE SHOWERS IN THE
EL PASO AREA FOR NEXT 30 MINUTES. THESE SHOWERS WILL ONLY RESULT IN
MINOR STREET FLOODING.
LAT...LON 3176 10649 3146 10616 3139 10599 3198 10602
3199 10664
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:20 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Aug 16, 2:20 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT WED AUG 16 2006 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS AND SHOWERS WILL CONTINUE TONIGHT. HEAVY RAINFALL WITH LOCALIZED FLOODING IS LIKELY. THE MOIST UNSTABLE AIRMASS LOOKS TO PERSIST INTO THE WEEKEND...WITH MORE HEAVY RAINFALL AND FLOODING POSSIBLE. BY SUNDAY INTO MONDAY THE AIRMASS LOOKS TO BECOME DRIER AND THUNDERSTORMS LIMITED MORE TO ISOLATED COVERAGE. && .DISCUSSION... NOT MUCH TIME TO CHAT. MOIST TROPICAL AIR MASS CONTINUES OVER THE AREA FOR AREAS OF HEAVY RAIN AND FLOODING PROBLEMS. GFS AND NAM STILL IN DISAGREEMENT ON DRYING TREND. WILL STICK CLOSER TO GFS FOR NOW WHICH KEEPS THE DEEPER MOISTURE PLUME OVER THE AREA THROUGH SUNDAY. PLUME BEGINS TO MOVE WEST ON MONDAY...TO MAINLY WEST OF THE RIO GRANDE VALLEY. HIGH ALOFT MOVES OVER THE BIG BEND/WEST TEXAS AREA TO HOPEFULLY DRY MOST OF THE CWA MONDAY THROUGH WEDNESDAY. && .AVIATION...VALID 17/00Z-18/00Z SCT MVFR CIGS IN +TSRA...WITH ISOLATED IFR CIGS/VSBY. TSRA PERSISTING FOR MOST OF THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 90 72 91 70 / 60 40 40 40 40 SIERRA BLANCA TX 61 79 64 83 66 / 70 40 40 40 40 LAS CRUCES 70 87 72 91 69 / 60 40 40 40 40 ALAMOGORDO 69 90 71 92 66 / 70 40 40 40 40 CLOUDCROFT 49 67 49 67 49 / 70 40 40 50 50 TRUTH OR CONSEQUENCES 69 87 69 87 66 / 50 40 40 40 40 SILVER CITY 61 80 61 81 58 / 50 40 40 40 40 DEMING 68 88 67 89 66 / 60 40 40 40 40 LORDSBURG 66 89 67 90 66 / 50 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 17 HEFNER
Hazardous weather outlook, Aug 16, 11:20 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT WED AUG 16 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY THURSDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME LATER SUNDAY AND MONDAY. HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 16, 6:39 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
639 PM MDT WED AUG 16 2006
TXZ055-171300-
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO, TX
639 PM MDT WED AUG 16 2006
...THIS IS A REISSUE OF THE RIVER FLOOD WARNING FOR THE RIO GRANDE
IN EL PASO...
FOR THE RIO GRANDE, INCLUDING EL PASO, MINOR FLOODING IS
FORECASTED.
THE LATEST STAGE IS 8.1 FEET AT 06 PM WEDNESDAY. MINOR FLOODING IS
FORECAST, WITH A MAXIMUM STAGE OF 8.8 FEET AT 12 AM THURSDAY, WHICH
IS 0.3 FEET ABOVE FLOOD STAGE. THE STAGE WILL FALL BELOW FLOOD
STAGE AT 02 AM THURSDAY.
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
FLD OBVSERVED FORECAST 7AM
RIO GRANDE STG STG DAY TIME THU FRI SAT
EL PASO 8.5 8.1 WED 06 PM 6.7 5.7 5.3Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.